Anonymous
Anonymous asked in HealthDiseases & ConditionsRespiratory Diseases · 2 months ago

I get sick if I stop taking medications?

My brothers and I got the flu a few weeks ago and I was the first to get better.

But, after two days, I started developing flu symptoms again so I took more medications, so I got better and so did my brothers by then. 

Two days later, it happened again. I kept coughing even though I felt fine before. 

It only goes away if I drink medicine continuously, otherwise it starts with a cough and gets worse from there. 

I stopped taking meds right now, and I do have a cough and sore throat and am starting to get a cold. 

Extra info:

It's never happened before. I don't know if it matters, but this is also the worst flu I've had in years. I haven't had a fever in years but when I developed this one, it was 102 F for a day, becoming 103 F by nightfall. It went back to 102 F before disappearing two days later. 

2 Answers

Relevance
  • 2 months ago

    If the cough returns your flu may now be a post-flu pneumonia. There's no reason to have those symptoms for weeks with no history of allergies or chronic lung disease. You most likely need to be seen and have a chest X-ray.

  • Lauren
    Lv 6
    2 months ago

    Without knowing what medication you are taking, it would be hard to speculate as to why symptoms come back. The fact that you keep getting it is not a good sign. If you are currently still having symptoms and needing to take the medication, probably a good idea to see a doctor.

Still have questions? Get answers by asking now.